Kategorie: Maligní lymfomy a leukémie
Téma: Chronic myeloid leukemia - Clinical
Číslo abstraktu: B1373
Autoři: MUDr. Vladimír Zmoraj; MUDr. Daniela Žáčková, Ph.D.; Prof. MUDr. Zdeněk Ráčil, Ph.D.; Doc. MUDr. Blanka Adamová; MUDr. Lukáš Semerád; Ing. Filip Rázga, Ph.D.; Mgr. Tomáš Jurček; Ing. Dana Dvořáková, CSc.; prof. MUDr. Jiří Mayer, CSc.
Prognosis of patients with chronic myeloid leukemia (CML) has been fundamentally improved with highly effective treatment with tyrosine kinase inhibitors (TKI). There are, however, adverse events (AE) occuring during treatment with TKI, which can modify expected excellent quality of life of patients with CML. One of the most frequent AE is neuromuscular toxicity (muscular cramps, weakness or pain) with its unclear pathogenesis mostly after treatment with imatinib. Although muscular symptoms occur usually in lower or moderate grade, they disturb patients in every day life.
To find out prevalence of neuromuscular AE in patients with CML treated with TKI in one large centre, to reduce therapeutically symptoms and to provide detailed analysis including muscle biopsy.
Our pilot project consists of two parts – analysis of patients already on TKI therapy who developed muscular AE and prospective follow up study for newly diagnosed patients, who are examined by taking family history (myopathy in parents), history of medication (statins), symptoms (muscle cramps, myalgia) and tested for blood levels of creatinphosphokinase (CK), myoglobin (Mb), Ca, ionis. Ca (Ca i), Mg, P, TSH, fT4, parathormone, 24-h urinary ion excretions (Ca, P, Mg) and myodynamic test (knee-bend, stand up test) before treatment and after start of TKI in 1 month, 3 months and then each 3 months. By elevation of CK grade II (according to CTCAE v4.0) is indicated electromyography (EMG) or then muscular biopsy for analysis on molecular basis.
There have been so far 20 patients with CML in chronic phase (CP) (10 females, 10 males) included in our pilot prospective study in a period of 3/2012 – 2/2013. Median age at the time of TKI administration start was 52 years (range, 26-92). As a first line treatment 13 patients received imatinib (ima) and 7 nilotinib (nilo). Muscular AE occurred in 3 (23%) patients treated by ima within the first 3 months of therapy, each one of three patients expierenced different symptom - muscular pain, weakness, cramps - all in grade I-II. CK was elevated in 3 (23%) patients treated by ima, all of them in grade I. None of the patients treated by nilo developed muscular AE nor elevation of CK within 3 months of follow up. TKI treatment also leads to significant hypophosphatemia, which seems to be more severe after therapy of imatinib (Table).
Image / Pictures:
Summary / Conclusion:
Our preliminary results show trends of higher elevation of CK in patients treated with imatinib raising in time, significant hypophosphatemia in both groups patients with imatinib and nilotinib. It is also suggesting higher prevalence of muscular AE in patients with imatinib with mostly low and moderate grade. As the study is extending in number of patients and time check ups we are ready to perform more detailed analysis including EMG and muscular biopsy.
Datum přednesení příspěvku: 15. 6. 2013